Forum Style

Hello,

  I'm 1 year and 4 months post liver transplant and I'm having hand tremors at times and other unsteadiness.  I was shopping with my wife this weekend at the mall and I was a little wobbly on the escalator.  This is all new to me.  I'm wondering if the anti-rejection meds are causing any of this.  I'm on 3 mg of Prograf in the morning and 2 mg at night.  In addition I take 360 mg of MyFortic morning and night.  I am not on Prednisone any more.  Do any of you have any thoughts on this or suggestions of how you have dealt with it.  Thanks!

Mark, Age 52
Liver Transplant 7-2015

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • While hand tremors are a know side effect of Prograf, your dosage does not seem extraordinarily high.  When investigating any new issue, one should look toward what has changed (new medication, diet/exercise change, sleep issues...)  The best way to continue is to alert your Tx team and ask them to review this issue fully.  That is why they are there.

  • Having hand tremors is generally side effect of Prograf. Told your Doctor, he may reduce prograf dose or change medicine.

  • I was on Tacrolimus for 5 years and had terrible side effects, including tremors. Eventually I switched off of it to Cyclosporine, and the side effects were gone. I am now on monotherapy ( just 1 immune suppressant). For the past 18 months I've just been on Mycophenolate. I feel much better, and my Labs are much better. I've been 1 of the lucky ones in that respect.
    Being older (60's), female and a few years out have made me a successful candidate for monotherapy.
    Diane
  • I am 17+ years post transplant and still have hand tremors. They are to so bad now as I take .5Mg of Prograf twice per day. Things get easier as your body slowly gets used to the medications. The list of side effects of Prograf are as long as your arm but you will improve. Good luck :)

  • Thanks everyone for the great responses on this topic.  Thankfully I'm doing ok right now for the most part.  Like others, certain situations may make the tremors more pronounced but overall this is not something that affects me constantly.  Immune Suppressants are powerful drugs and though we need them we need to be conscious of just how they effect our immune system and the ability to fight off infection.  One thing I want to mention that may prove helpful.  Taking Magnesium and Calcium within 2 hours before or after your immune suppressant medication WILL affect things.  In several online discussions, those who tell me they take all their meds at the same time, they are at higher levels of Prograf and Myfortic.  Since Calcium and Magnesium leach the transplant medication from the body it takes more to get them to an acceptable level.  Those who keep the 2 hour rule are more often than not at a lower level of immune suppressant medication.  Something to think about an investigate if this is the case with you.  Take care everybody and have a Happy New Year!

    Mark

    • Hi mark,

      I keep 2 hrs gap between my Pangraf n rest of my medicine weather calcium, cellcept or anything else but I m on really high dosage of immuo suppressant, even after 18 months post Tx, I am on 3.5 mg Pangraf BD, which is actually high and my dr has no particular answer for the same.

      I think it depends on body to body.

      Thanks
      • I guess I didn't view 3.5 mg twice a day as high compared with some other numbers I've seen on forums.  I'm on 3 mg morning and 2 mg evening a day just a little bit smaller dose than yours.  I was on much higher immediately after transplant.  I do believe though if I was taking those vitamins with the Prograf I would definitely be on a higher dosage.  But, I'm sure thankful for it, otherwise our new liver's wouldn't last long.

        Mark

  • I have been on Prograf since my transplant surgery about 11 years ago. I think the tremors were the worst for me the first few months because when I was in the ICU those months, I remember not being able to keep my hands steady enough to write. However, once I was out of the ICU, the hand tremors much improved with time. For the most part, the tremors are not bothersome or barely noticeable except when I am nervous or more stressed than usual as these feelings tend to bring out the tremor more. May these side effects soon decrease for you.

    Many hugs and warm regards,
    Bobbiejo

  • After a few years, my hand tremors and hair loss stopped.
  • Hi Mark,

    I had similar issues post 1 year of my kidney Tx. But the moment I as prescribed for Inderal 40mg, my hand tremors almost went Zero, I literally don't feel anymore hand tremors.

    This was prescribed for my BP, regular headache as well as my hand tremors and it helped me like anything.

    Of course medical advice is required before u go for any medicine !

    Thanks
This reply was deleted.

Purolator Air Filters

Facebook & instagram

Transplant News

   

                      Transplant News

Twitter

Latest Activity

Steve Pearson replied to Jacque Singleton's discussion Pre Liver Transplant
8 hours ago
Gloria Donworth shared their group on Facebook
10 hours ago
Gloria Donworth updated their profile photo
10 hours ago
Gloria Donworth updated their profile
10 hours ago
Kidneyboy commented on MaryPat barbini's blog post My fiance
10 hours ago
jay p McKeown left a comment for jay p McKeown
10 hours ago
Gloria Donworth, Michael G Burkhart and Samuel Braackett joined TransplantFriends.com
11 hours ago
More…

Contact Us